Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 419, NWS Norman, OK

September 3, 2000Harper County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 3, 2000, 6:23 PM CDT for Harper County, Woods County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 3, 2000, 6:23 PM CDT (23:23 UTC)
Expired
Sep 3, 2000, 7:30 PM CDT
In force
67 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harper County, OK, Woods County, OK

The radar

The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-469 J/kg
Mixed-layer LCL
2783 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 032326
SVROKC
OKC059-151-040030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY
  EXTREME NORTHWEST WOODS COUNTY

* UNTIL 730 PM CDT

* AT 623 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WIND GUSTS...ALONG A LINE EXTENDING FROM 12 MILES 
NORTHEAST OF BUFFALO...TO 7 MILES EAST OF ROSSTON...TO 6 MILES WEST 
OF ROSSTON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS IN EXCESS OF 60 
MPH ARE LIKELY WITH THESE STORMS. 

* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE...ROSSTON... 
SELMAN...AND LOOKOUT

LAT...LON 3679 9935 3673 9959 3666 9998 3699 9999
          3699 9963 3699 9926 3698 9907

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:10 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 3, 2:10 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT SUN SEP 3 2000

LITTLE CHANGE IS EXPECTED THROUGH MOST OF THE WEEK WITH AFTERNOON
TEMPERATURES NEARING OR BREAKING RECORDS SOME 20 DEGREES ABOVE
WEEKLY NORMALS. THE MRF BRINGS A LOW FROM THE GULF OF MEXICO INTO
WEST TX BY FRIDAY. OTHER THAN TO ACKNOWLEDGE IT HERE AND TREND
TEMPERATURES BACK TO ONLY 10 TO 15 DEGREES ABOVE NORMAL, NOTHING
ELSE WILL BE DONE.

IN THE MEANTIME A WEAK BOUNDARY THAT EXTENDED FROM EAST CENTRAL OK
TO MEDFORD WILL PROBABLY BE THE FOCUS FOR ISOLATED SHOWERS AND
STORMS THIS AFTERNOON. THE QUASI-STATIONARY DIFFUSE SYNOPTIC
BOUNDARY FROM SOUTHWEST TO NORTHEAST KS HAS AN OUTSIDE CHANCE OF
PUTTING A STORM INTO PART OF NORTHERN OK LATE THIS AFTERNOON OR
EARLY EVENING. BY MONDAY AFTERNOON, THE MODELS SHOW THE UPPER RIDGE
BUILDING SLIGHTLY MORE NORTH AND EAST DIMINISHING SLIM CHANCES EVEN
MORE FOR ANY SIGNIFICANT RAINFALL ACROSS NORTHERN OK. THE WEEK WILL
BE MUCH AS THAT LAST ONE.

FCSTID = 9
OKC   76 107  76 104 /   0   0   0   0
HBR   77 108  77 106 /   0   0   0   0
SPS   77 108  77 106 /   0   0   0   0
GAG   75 109  75 105 /   0   0   0   0
PNC   75 109  75 105 /   0   0   0   0
DUA   76 107  76 104 /   0   0   0   0

.OUN...
OK...NONE.
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.